Hail, Kimble
- When
- March 25, 6:45 PM CST
- Where
- Kimble County, 3 mi N of London
- Measured
- 1.75 in hail
- Property damage
- $500
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.717, -99.583
Golfball size hail was reported near London.
A stationary front was located along Interstate 10 in the Northwest Hill Country and several strong to severe thunderstorms developed along this front. One of the storms took on super cell characteristics and moved through northern Kimble county into Mason county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A stationary front was located along Interstate 10 in the Northwest Hill Country and several strong to severe thunderstorms developed along this front. One of the storms took on super cell characteristics and moved through northern Kimble county into Mason county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 25, 3:50 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CST FRI MAR 25 2005 PRIMARY WEATHER FEATURE OF INTEREST WILL AFFECT OUR REGION IN THE TONIGHT TO EARLY SUNDAY TIME FRAME. COLD FRONTAL BOUNDARY HAS STALLED IN AN EAST-WEST CONFIGURATION IN OUR SOUTHERNMOST COUNTIES. SURFACE-BASED INSTABILITY IS DEVELOPING VICINITY OF THE BOUNDARY. WITH A WEAK EMBEDDED WAVE ALOFT MOVING INTO SOUTHWEST TX AND WEAKENING CAP...SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG THE BOUNDARY LATE THIS AFTERNOON AND EVENING. THE FRONT MAY WORK A BIT NORTHWARD ACROSS OUR SOUTHERN COUNTIES INTO TONIGHT WITH WEAK LOW LEVEL JET DEVELOPING. SCATTERED ELEVATED CONVECTION EXPECTED FARTHER NORTH INTO WEST CENTRAL TX TONIGHT...MAINLY EAST OF HIGHWAY 277. A FEW SEVERE STORMS POSSIBLE ACROSS MAINLY THE SOUTHEASTERN PART OF WEST CENTRAL TX. UPPER TROUGH ACROSS THE INTERMOUNTAIN WEST WILL DIG SOUTHEAST INTO THE SOUTHERN ROCKIES WITH CLOSED LOW FORMATION VICINITY OF EASTERN NM BY MIDDAY SATURDAY. THE UPPER LOW WILL TRACK ACROSS NORTH TX SATURDAY NIGHT. COMPLEX SURFACE PATTERN TO SET UP SATURDAY. PACIFIC FRONT WITH THE APPROACHING UPPER SYSTEM WILL MOVE EAST INTO WEST TX BY SATURDAY MORNING AND MAY APPROACH OUR WESTERN COUNTIES. REINFORCING SURGE TO PUSH THE EFFECTIVE COLD FRONT SOUTH OF OUR AREA SATURDAY EVENING. OVERALL GOING WITH COOLER TEMPERATURES SATURDAY... AND WILL BE MOST PRONOUNCED IN THE BIG COUNTRY WHERE THE GREATEST CLOUD COVERAGE AND COLD AIR ADVECTION WILL PREVAIL. THE BETTER LIFT AND COLD CORE ALOFT FROM THE APPROACHING SYSTEM WILL IMPINGE ON OUR REGION SATURDAY AFTERNOON AND EVENING. SCATTERED ELEVATED CONVECTION EXPECTED IN OUR AREA SATURDAY AND SATURDAY EVENING WITH THE BEST CHANCE IN THE BIG COUNTRY. RAIN CHANCES DECREASE BY LATE SATURDAY NIGHT. CLEARING SKIES ON EASTER SUNDAY AS THE UPPER LOW AND TROUGH RAPIDLY DEPART TO THE MISSISSIPPI VALLEY AND SURFACE HIGH MOVES SOUTHEAST TOWARD OUR REGION. GOOD RADIATIONAL COOLING SUNDAY NIGHT WITH CLEAR SKIES...A DRIER AIRMASS AND LIGHT WINDS AS SURFACE HIGH SHIFTS ACROSS WEST CENTRAL TX TOWARD SOUTH-CENTRAL TX. DRY AND WARMER WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL MONDAY AND TUESDAY...AS UPPER RIDGE SHIFTS EAST ACROSS THE PLAINS AND TX TO THE MISSISSIPPI VALLEY. SOUTH WINDS TO INCREASE TUESDAY APPROACH OF LEE SIDE TROUGH. NEXT UPPER TROUGH IS PROGGED TO WORK INTO THE PLAINS FROM THE ROCKIES WEDNESDAY INTO THURSDAY. DRY COLD FRONTAL PASSAGE IS PROGGED WEDNESDAY NIGHT WITH COOLER BUT CLOSER TO NORMAL TEMPERATURES THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 55 38 61 / 30 40 30 10 SAN ANGELO 50 66 39 65 / 30 30 20 10 JUNCTION 52 71 41 66 / 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CST FRI MAR 25 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-262013- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 214 PM CST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAS STALLED FROM SONORA TO JUNCTION THIS AFTERNOON. THIS FRONT WILL BEGIN TO WORK BACK TO THE NORTH THIS AFTERNOON AND TONIGHT. AS THIS FRONT COMES BACK TO THE NORTH...WARM MOIST AIR WILL BEGIN TO RETURN ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE ARE THIS EVENING. ALL THIS COMBINED...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP LATE THIS AFTERNOON...AND ESPECIALLY THIS EVENING. WIND SHEAR PROFILES ARE MORE THAN ADEQUATE FOR ROTATING THUNDERSTORMS AND SUPER CELLS. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM JUNCTION TO SAN ANGELO TO ABILENE TO THROCKMORTON. THE MAIN THREATS FROM THESE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A VERY LOW POSSIBILITY THAT A TORNADO COULD DEVELOP ALONG OR JUST NORTH OF THE WARM FRONT AS THUNDERSTORMS BEGIN TO DEVELOP THIS EVENING...WHERE THE WINDS ARE STILL BACKED TO THE EAST NORTHEAST. AT THIS TIME IT APPEARS THE MOST LIKELY AREA FOR ANY TORNADOES WOULD BE FROM JUNCTION TO SAN SABA. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT LOOKS TO BE BETWEEN 5 AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO AN MESOSCALE COMPLEX AND MOVE TO THE NORTHEAST TOWARDS THE METROPLEX. .DAYS TWO THROUGH SEVEN... ON SATURDAY...VERY COLD AIR ALOFT IS EXPECTED TO MOVE INTO THE BIG COUNTRY SATURDAY. THIS WILL CREATE VERY STEEP LAPSE RATES IN THE AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE BIG COUNTRY IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL DUE TO THE COLD TEMPERATURES ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING EAST OF A JUNCTION TO SAN ANGELO...ABILENE TO THROCKMORTON LINE.
The San Angelo radar (KSJT), 113 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
3 hail. Local standard time, as filed.
Golfball size hail was reported near London.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439909, 5439910, 5439911.